Heavy Snow, W Inyo
- When
- January 7, 5:00 AM PST to January 10, 2:30 PM PST
- Where
- W Inyo forecast zone
- Reported by
- TRAINED SPOTTER
A spotter in Aspendell reported 54 inches of snow in a 72 hour period.
1 heavy snow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jan 7, 3:10 AM PST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 AM PST FRI JAN 7 2005
.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE AREA
TODAY...BRINGING YET ANOTHER ROUND OF LOCALLY HEAVY RAIN AND SNOW. A
SERIES OF STORMS WILL THEN MOVE OVER THE REGION THROUGH THE WEEKEND
INTO THE FIRST PART OF NEXT WEEK...RESULTING IN CONTINUED WET
WEATHER THROUGH THE PERIOD.
&&
.SHORT TERM...CANT ADD MUCH TO PREVIOUS DISCUSSIONS. WATER VAPOR
IMAGERY SHOWS PLENTY OF MOISTURE AVAILABLE TO BE SUCKED INTO THE
SYSTEM. ESSENTIALLY THE FIRST SHOT OF PRECIPITATION WILL OCCUR TODAY
WITH THE LEAD SHORTWAVE. THIS WILL LEAD TO HEAVY SNOW IN THE
SIERRA...SPREADING EASTWARD TO THE OTHER HIGHER TERRAIN AREAS LATER
TODAY. WINTER STORM WARNINGS ARE JUSTIFIED IN THE SIERRA...SPRING
MOUNTAINS AND SHEEP RANGE INTO LINCOLN COUNTY. IN CENTRAL NYE AND
ESMERALDA COUNTIES SNOW/BLOWING SNOW ADVISORIES SHOULD SUFFICE.
ELSEWHERE EXPECT WIDESPREAD MODERATE TO HEAVY RAIN TO OCCUR.
IT GETS A LITTLE TRICKIER OVER THE WEEKEND WITH NOT AS WELL DEFINED
PERIOD OF DYNAMIC FORCING...BUT RESIDUAL MOISTURE REMAINING IN
PLACE...THUS LOWER POPS SAT INTO SUNDAY. BETTER DYNAMICS WITH A GOOD
MOISTURE FEED WILL MOVE IN BEGINNING SUNDAY NIGHT INTO MONDAY.
&&
.LONG TERM...BETTER AGREEMENT EXISTS AMONG THE MEDIUM RANGE MODELS
THAN 24 HOURS AGO WITH THE INLAND PROGRESSION OF THE PACIFIC LOW
MONDAY AND TUESDAY. IT APPEARS THE GFS HAS COME AROUND TO THE ECMWF
SOLUTION AND THE LOW IS FORECAST TO BE JUST OFF THE NORTHERN
CALIFORNIA COAST MONDAY AFTERNOON. THE GFS AND DGEX TAKE IT ON A
MORE SOUTHEASTERLY TRACK TUESDAY WITH THE CENTER NEAR SRN NV OR NRN
AZ BY TUESDAY AFTERNOON. SHOULD THAT SCENARIO PAN OUT...THIS WOULD
BRING ENOUGH COLD AIR INTO THE LOWER DESERTS (2-3K FT) OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA FOR SOME SNOWFLAKES TO BE OBSERVED
TUESDAY. THE PATTERN FINALLY CHANGES WEDNESDAY AND BEYOND AS THE
DEEP TROUGH MIGRATES FROM THE ROCKIES EASTWARD AND LEAVES THE WEST
UNDER A DRYING NORTHWEST FLOW AND AN AMPLIFIED RIDGE SETTING UP
ALONG THE WEST COAST.
&&
.AVIATION...A MAJOR WINTER STORM WILL MOVE INTO THE LAS VEGAS VALLEY
FRIDAY MORNING AFTER DAYBREAK. CEILINGS AND VISIBILITY WILL QUICKLY
REDUCE AS MODERATE TO LOCALLY HEAVY RAIN DEVELOPS BY LATE MORNING.
CEILINGS BELOW 1K FEET ARE LIKELY AFTER 20Z AND MAY HANG IN THROUGH
12Z SATURDAY WITH INTERMITTENT LIGHT RAIN.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING 10 AM TODAY THROUGH 10 PM FRIDAY EVENING
FOR ZONES 18 AND 19 ABOVE 5000 FEET.
WINTER STORM WARNING FRIDAY AFTERNOON AND EVENING FOR
ZONE 15 ABOVE 5000 FEET.
WINTER WEATHER ADVISORY ZONE 14 10 AM TO 10 PM.
.AZ...WINTER WEATHER ADVISORY ZONE 1 THIS AFTERNOON THROUGH TONIGHT.
.CA...WINTER STORM WARNING 6 AM FRIDAY THROUGH 4 PM SUNDAY FOR ZONE
26 ABOVE 5000 FEET.
&&
BAILEY/ADAIRHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 605 AM PST THU JAN 6 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-071400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 605 AM PST THU JAN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A STRONG PACIFIC STORM WILL BRING ABUNDANT MOISTURE TO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN REGION BEGINNING FRIDAY AND CONTINUING THROUGH AT LEAST MONDAY. HEAVY SNOW WILL BEGIN FOR THE EAST SLOPES OF THE SOUTHERN SIERRA EARLY FRIDAY THEN SPREAD ACROSS SOUTHERN NEVADA AT ELEVATIONS ABOVE 5000 FEET THROUGH FRIDAY NIGHT. STRONG SOUTH WINDS WILL ALSO ACCOMPANY THE SNOWFALL TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND HAZARDOUS WINTER DRIVING CONDITIONS. SNOW WILL LIKELY CONTINUE OFF AND ON THROUGH AT LEAST MONDAY. A WINTER STORM WARNING IS IN EFFECT FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND A WINTER STORM WATCH IS IN EFFECT FOR CENTRAL AND SOUTHERN NEVADA. PLEASE SEE THE LATEST WINTER WEATHER MESSAGES FOR DETAILS. WIDESPREAD RAINFALL IN THE LOWER VALLEYS AND DESERTS FRIDAY THROUGH MONDAY COULD BRING MINOR FLOODING PROBLEMS SIMILAR TO THOSE OBSERVED IN RECENT WEEKS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. JA
1 heavy snow. Local standard time, as filed.
A spotter in Aspendell reported 54 inches of snow in a 72 hour period.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436486.